I have been taking celexa for 5 years with xanax added about a year ago. Doc took me off celexa and am taking abilify only. I am now taking 5mg since last week and have had bad headaches and dizziness. I also feel twitchy inside (if that makes since). I feel like I was doing better on the celexa but my doctor won't prescribe this anymore. I don't know what I should do but dont like feeling this way on abilify. Has anyone gone through this?
Yes, and if this change is less than 4-6 weeks old it needs time to settle in, otherwise discuss the question with your Dr, sounds as though you know what works for you, that's rare and a good thing.
I'd switch drs. You're telling him the celexa made you feel better, and he's insisting on keeping you on something else? If you have depression, the abilify alone isn't the answer. Does he think if you stay on the abilify for while its going to help. At least make him talk to you. Tell you his plan.
It takes approxmately 6-8 weeks to get full therapeutic benefit; however, you should start feeling better before then. Any side effects you have may subside within a couple of weeks. If it were me I would get a new doctor. That is not right your doctor took you off celexa when it was working for you.
It has been my impression that Abilify is added when regular antidepressant does not work well on it's own, not that Abilify is used exclusively for its antidepressant properties. The Xanax (Alprazolam) IS a Depressant, so unless you have severe panic attacks, what is the purpose of adding it to the mix? Did you ask the doctor why he or she eliminated the Celexa? Perhaps it is not recommended for use with Xanax.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 2 Jun 2012 • 3 answers
Updated 26 Nov 2013 • 1 answer
Updated 23 Jul 2018 • 5 answers
Updated 21 Jan 2015 • 2 answers
Updated 22 Dec 2016 • 2 answers